MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550400-38
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Ventricular Fibrillation (2130); Perforation of Vessels (2135); Cardiac Tamponade (2226); Thrombosis/Thrombus (4440)
Date of Event 06/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The stent remains in the patient and will not be returned for evaluation.The investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.The two graftmaster devices referenced are filed under separate medwatch report numbers.
 
Event or Problem Description
It was reported that a percutaneous coronary intervention (pci) was performed on the left anterior descending (lad) coronary artery with heavy calcification.Reportedly, multiple, unspecified balloon catheters had difficulty crossing and ruptured on the calcification.On (b)(6) 2021, the patient presented for another pci on the heavily calcified, proximal to mid lad with 80-90% stenosis.A non-abbott wire (rotafloppy) and atherectomy device (rota pro 1.75mm) performed rotational atherectomy in the lad.A 3.0x20m nc balloon performed pre-dilatation to the proximal lad.Attempt to delivery an unspecified stent delivery system was unsuccessful.Using a 6 french godzilla extension catheter, a 4.0x38mm xience sierra stent was placed from the ostial lad to the mid lad without a device issue.Due to the heavy calcification, aggressive post-dilatation was performed using a 4.0x12mm trek nc balloon.Following, a focal mid lad perforation was noted.The existing 4.0x12mm trek nc balloon advanced to the perforation and dilatation was performed, however the perforation persisted.Per transthoracic echocardiogram, cardiac tamponade was noted, treated with pericardiocentesis.A pericardial drain was placed, removing 200ml of blood which was auto transfused to the patient through a venous line.Balloon dilatation on the proximal lad.Intravenous medications were provided for hypotension.During the last inflation, ventricular fibrillation was observed, requiring defibrillation.Thrombus was observed in the lad, successfully aspirated using a pronto aspiration catheter.A 4.0x19mm graftmaster stent was implanted in the mid lad, partially sealing the perforation.Aggressive post-dilatation was performed.Reportedly, the lad perforation persisted despite balloon tamponade for 45 minutes.There was flow into a small pseudoaneurysm despite the covered stent.After approximately 20 minutes, there was no residual accumulation of blood in the pericardium and no significant output via the pericardial drain.The perforation was felt to be contained and no further aggressive attempts at sealing the perforation were made.Medications were provided and the patient was loaded with plavix and transferred to the icu for continued observation.0% proximal-mid lad residual stenosis was noted.Post-procedure that same day, the patient became hypotensive with increasing blood output from the pericardial drain, suggesting progression of the lad perforation with pericardial effusion.The patient was re-accessed for another pci.Balloon tamponade was performed on the lad.The proximal edge of the previously implanted graftmaster stent was aggressively post-dilated.Evidence of an endoleak around the stent remained.As further treatment, an additional graftmaster stent, a 3.5x16mm was implanted in the mid lad, proximal and overlapping with the previous graftmaster stent.Post-dilatation was performed, and the perforation had sealed.Final angiography revealed sealing of the endoleak and no continued extravasation of contrast.A large diagonal 1 branch had been jailed and covered by the 3.5x16mm graftmaster stent with timi flow 1 in the vessel.Reportedly this was necessary for the second graftmaster stent placement.The patient expressed experiencing chest pain, resolved with medication.No additional information was provided regarding this issue.
 
Additional Manufacturer Narrative
D4 and h4: the device expiration and manufacturing dates could not be provided as the device lot number was not provided and the device was not returned.The device was not returned for analysis.A review of the lot history record for this product was not performed because lot number was not reported and the product was not returned for analysis.It should be noted that the reported patient effect(s) of perforation, cardiac tamponade, hypotension, and thrombosis are listed in the xience sierra everolimus eluting coronary stent systems instructions for use as a known patient effect(s) of coronary stenting procedures.A conclusive cause for the reported patient effect(s), and the relationship to the product, if any, cannot be determined; however, the subsequent treatment appears to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12270525
Report Number2024168-2021-06782
Device Sequence Number19611102
Product Code NIQ
UDI-Device Identifier08717648227547
UDI-Public08717648227547
Combination Product (Y/N)Y
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1550400-38
Device Catalogue Number1550400-38
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/15/2021
Supplement Date Received by Manufacturer08/30/2021
Initial Report FDA Received Date08/03/2021
Supplement Report FDA Received Date09/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4.0X12MM TREK NC BALLOON CATHETER; 6 FRENCH GODZILLA EXTENSION CATHETER; HEPARIN
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient Weight88